Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 193, NWS Indianapolis, IN

June 4, 20115 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 4, 2011, 7:35 PM EDT for 5 counties in Indiana. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2011, 7:35 PM EDT (23:35 UTC)
Expired
Jun 4, 2011, 8:15 PM EDT
In force
40 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Boone County, IN, Clinton County, IN, Hamilton County, IN, Madison County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 50 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 7:35 PM EDTTSTM WND GST 60Anderson, INPOSSIBLE WIND GUST TO 60 MPH ON THE WEST SIDE OF ANDERSON.
Jun 4, 7:45 PM EDTTSTM WND DMG3 N Anderson, INPRELIMINARY REPORT OF ROOFS PEELED OFF OF COMMERCIAL BUILDINGS. TIME ESTIMATED.
Jun 4, 7:54 PM EDTTSTM WND GST 521 Nw Lapel, INMEASURED ON 196TH ST EAST OF SR 13.
Jun 4, 7:55 PM EDTTSTM WND DMGAnderson, IN*** 1 FATAL, 3 INJ *** TREE DOWNED ON VEHICLE IN MOUNDS STATE PARK ON THE EAST SIDE OF ANDERSON. FOUR PERSONS IN THE VEHICLE...THREE INJURIES AND ONE FATALITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 6:13 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WUUS53 KIND 042335
SVRIND
INC011-023-057-095-159-050015-
/O.NEW.KIND.SV.W.0193.110604T2335Z-110605T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EDT SAT JUN 4 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOONE COUNTY IN CENTRAL INDIANA...
  EASTERN CLINTON COUNTY IN CENTRAL INDIANA...
  HAMILTON COUNTY IN CENTRAL INDIANA...
  SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
  SOUTHERN TIPTON COUNTY IN CENTRAL INDIANA...

* UNTIL 815 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED 8 MILES EAST OF FRANKFORT...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEMPTON AROUND 745 PM EDT...
  SHERIDAN AROUND 755 PM EDT...
  MORSE RESERVOIR...CICERO...ARCADIA AND ATLANTA AROUND 815 PM EDT...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 150 AND 151.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 6 AND 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4015 8557 3995 8558 3994 8586 3993 8586
      3993 8587 3993 8590 4018 8658 4040 8647
TIME...MOT...LOC 2335Z 296DEG 19KT 4023 8633
WIND...HAIL 70MPH 1.50IN

$$

77/TDUD
1 follow-up statement
082 
WWUS53 KIND 042358
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
758 PM EDT SAT JUN 4 2011

INC011-023-057-095-159-050015-
/O.CON.KIND.SV.W.0193.000000T0000Z-110605T0015Z/
BOONE-CLINTON-HAMILTON-MADISON-TIPTON-
758 PM EDT SAT JUN 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLINTON...NORTHEASTERN BOONE...HAMILTON...SOUTHERN MADISON AND
SOUTHERN TIPTON COUNTIES UNTIL 815 PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF TIPTON...OR 17 MILES SOUTHEAST OF FRANKFORT...
MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TIPTON AROUND 810 PM EDT...
  MORSE RESERVOIR...CICERO...ARCADIA AND NOBLESVILLE AROUND 815 PM
  EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4015 8557 3995 8558 3994 8586 3993 8586
      3993 8587 3993 8590 4018 8658 4040 8647
TIME...MOT...LOC 2358Z 296DEG 19KT 4018 8619
WIND...HAIL 70MPH 1.50IN

$$

SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:20 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 4, 7:20 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT SAT JUN 4 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A WEAK FRONTAL SYSTEM WILL MOVE SOUTH ACROSS OUR REGION TONIGHT AND
THEN STALL ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY BY LATE
SUNDAY.  THIS FRONTAL SYSTEM WILL DRIFT NORTHEAST ACROSS OUR REGION
MONDAY AND MONDAY NIGHT.   A STRONG UPPER RIDGE WILL BUILD TUESDAY
AND WEDNESDAY BRINGING A RETURN TO HOT HUMID AND DRY WEATHER.

THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE SOUTH ACROSS OUR REGION
THURSDAY AND STALL ACROSS SOUTHERN INDIANA FRIDAY AND SATURDAY.

&&

.NEAR TERM /TONIGHT/...
MAIN FOCUS WILL BE THUNDERSTORM CHANCES AS COLD FRONT MOVES INTO OUR
REGION.  RADAR LOOPS SHOWS THUNDERSTORMS DEVELOPING ACROSS NORTHERN
ILLINOIS.  WITH A VERY HOT AND HUMID AIR MASS ACROSS OUR REGION
LAPS SHOWS CAPES OF 3000 TO 4000 J/KG CAP IS NEARLY BROKEN AS WE ARE
CLOSE TO CONVECTIVE TEMP.  SPC WAS IS IN THE PROCESS OF ISSUING A
SEVERE THUNDERSTORM WATCH FOR NORTHERN INDIANA.   WITH THE FREEZING
LEVEL CLOSE TO 15 THOUSAND FEET MAIN THREAT APPEARS TO BE GUSTY
WINDS AND HEAVY RAINFALL.  ALTHOUGH HAIL IS STILL POSSIBLE.  WILL
MENTION THUNDERSTORMS WITH GUSTY WINDS IN GRIDS ACROSS OUR FAR NORTH
FOR NOW.

RAPID REFRESH SHOWS NUMEROUS THUNDERSTORMS MOVING INTO OUR NORTHERN
HALF THIS EVENING AND THEN ACTIVITY DYING OUT OVERNIGHT.  WILL RAISE
POPS TO 50 PERCENT ACROSS OUR FAR NORTH AND LOWER CHANCE POPS MOST
OTHER SECTIONS...EXCEPT SLIGHT CHANCE FAR SOUTH.  WITH THUNDERSTORMS
DIMINISHING LATE TONIGHT SLIGHT CHANCE SHOULD SUFFICE AFTER
MIDNIGHT.  MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES.

&&

.SHORT TERM /SUNDAY THROUGH WEDNESDAY...

MAIN FOCUS CONTINUES TO BE THUNDERSTORM CHANCES AS FRONT MEANDERS
ACROSS OUR REGION.  MODELS INDICATE THE REMAINS OF ANOTHER MCS MAY
AFFECT THE CENTRAL AND SOUTHERN PARTS OF OUR REGION SUNDAY MORNING.
NAM/SREF INDICATES ANY ACTIVITY SHOULD RETREAT INTO OUR SOUTH SUNDAY
AFTERNOON. WITH SLIGHTLY COOLER AIR MOVING IN...BELIEVE SPC DAY
RISK MAY BE A LITTLE TOO FAR NORTH...SO WILL SCALE IT BACK TO KEEP
IT JUST SOUTH AND SOUTHWEST OF INDY ON SUNDAY.

FRONT WILL BE NEAR STATIONARY ACROSS THE MID MISSISSIPPI AND LOWER
OHIO VALLEY SUNDAY NIGHT AS HIGH PRESSURE MOVES ACROSS THE GREAT
LAKES.   MODELS HINT AT POSSIBLE PRECIP ACROSS OUR SOUTH AND WEST
AND WILL LEAN THAT WAY IN FORECAST.

MONDAY AND MONDAY NIGHT FRONTAL SYSTEM WILL START MOVING NORTHEAST
ACROSS OUR REGION AND GIVING US AT LEAST CHANCE POPS.  FOR SUNDAY
THROUGH MONDAY MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES.

ON TUESDAY WITH WARM FRONT BACK TO OUR NORTH AND THE UPPER RIDGE
BUILDING AGAIN ACROSS OUR REGION...LOOKS LIKE A RETURN TO VERY
HOT...HUMID BUT DRY WEATHER.  NEW MEX TEMPERATURES ARE ABOUT 3 TO 4
DEGREES WARMER THAN HPC AND WILL LEAN THAT WAY IN GRIDS.

WEDNESDAY WILL ALSO BE HOT AND HUMID AND DRY AS FRONT WILL BE WELL
TO OUR NORTH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODELS MOVE A COLD FRONT ACROSS OUR REGION LATE THURSDAY AND
BRINGING ANOTHER CHANCE OF THUNDERSTORMS ACROSS OUR ENTIRE REGION.
THIS TIME IT APPEARS FRONT WILL STALL ACROSS SOUTHERN INDIANA FRIDAY
AND SATURDAY AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES.

LATEST MODELS SHOW MOSTLY DRY CONDITIONS ACROSS OUR NORTHEAST AND
SCATTERED CONVECTION ACROSS OUR SOUTH.  WILL GO THAT WAY WITH
FORECAST.

WITH FRONT STALLING ACROSS OUR SOUTH...HPC AND MEX MIN TEMPERATURES
MAY BE A BIT TOO COOL FRIDAY AND SATURDAY.  WILL GO 4 TO 5 DEGREES
WARMER. WITH A STRONG UPPER RIDGE REMAINING OVER THE OHIO VALLEY MEX
MAX TEMPERATURES MAY BE A BIT TOO WARM TOO.

&&

.AVIATION /DISCUSSION FOR 050000Z TAFS/...

OUTSIDE OF CONVECTION...EXPECT SOME MVFR FOG AROUND
SUNRISE...OTHERWISE VFR EXPECTED.

MULTIPLE ISSUES EARLY IN THE PERIOD MAKE CONFIDENCE LOW FOR SOME
TAFS. CONVECTION WILL IMPACT KLAF FOR THE FIRST COUPLE OF HOURS WITH
LOCAL IFR POSSIBLE AND GUSTS OVER 25KT.

QUESTION IS HOW FAR SOUTH THIS CONVECTION WILL MAKE IT. NOT
CONFIDENT IT WILL MAKE IT ALL THE WAY TO KIND WITH WARM AIR ALOFT IN
PLACE...SO WILL GO WITH CB THERE FOR NOW. WILL WATCH CLOSELY. ALSO
AN OLD OUTFLOW BOUNDARY IS WORKING TOWARD KIND AND MAY CAUSE WINDS
TO SHIFT PREMATURELY BY 01Z. WILL WATCH THIS CLOSELY TOO. THUS
UNCERTAINTY IN FORECAST IS HIGHEST AT KIND.

AT SOUTHERN SITES WILL KEEP ONLY CB MENTION AS CONVECTION SHOULD
HAVE A HARD TIME REACHING THERE. ON SUNDAY MORE CONVECTION MAY
DEVELOP AROUND THE FRONT AT KHUF/KBMG...BUT CONFIDENCE IS TOO LOW TO
MENTION THAT FAR OUT.

EXPECT SOME MVFR FOG TO FORM TOWARD SUNRISE WITH LOW LEVEL MOISTURE
IN PLACE. THIS WILL BURN OFF QUICKLY.

WINDS WILL BECOME NORTH AT ALL SITES OVERNIGHT AS FRONT SINKS PAST
THE SITES.
&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JH
AVIATION...50
Hazardous weather outlook, Jun 4, 3:52 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 PM EDT SAT JUN 4 2011

INZ028-029-035-052000-
WARREN-TIPPECANOE-FOUNTAIN-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY APPROACHES
CENTRAL INDIANA FROM THE NORTH LATER TONIGHT. THE GREATEST CHANCE FOR
SEVERE WEATHER WILL COME BETWEEN 5 PM AND MIDNIGHT MAINLY ALONG
AND NORTH OF INTERSTATE 70 AS THE FRONT DROPS INTO NORTH CENTRAL
INDIANA. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.
LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO
BE EXPECTED.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN
THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL
PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER.
SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE
WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-030-031-036>042-046>049-057-052000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-RUSH-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY APPROACHES
CENTRAL INDIANA FROM THE NORTH TONIGHT. THE GREATEST CHANCE FOR
SEVERE WEATHER WILL COME BETWEEN 5 PM AND MIDNIGHT MAINLY ALONG
AND NORTH OF INTERSTATE 70 AS THE FRONT DROPS INTO NORTH CENTRAL
INDIANA. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.
LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO
BE EXPECTED.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN
THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL
PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051-060-067-052000-
VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STRONG STORMS
MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT
EXPECTING ANY OUTBREAKS OF SEVERE WEATHER ACROSS SOUTH CENTRAL OR
SOUTHWEST INDIANA LATE TODAY OR TONIGHT.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE
LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE
HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER.
SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE
WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ045-052>056-061>065-068>072-052000-
PUTNAM-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
352 PM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STRONG STORMS
MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT
EXPECTING ANY OUTBREAKS OF SEVERE WEATHER ACROSS SOUTH CENTRAL OR
SOUTHWEST INDIANA LATE TODAY OR TONIGHT.

HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE
LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE
HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF
INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE
PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING
LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY
EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT.
LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Jun 4, 6:47 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     ELWOOD                  40.28N 85.84W
06/04/2011                   MADISON            IN   EMERGENCY MNGR

            POWER LINES...TELEPHONE POLES AND TREES DOWN IN ELWOOD.
            SPECIFICALLY ALONG HWY 128 AT 500 W...100 W AND 200 W.
            ALSO ON SR 37 NORTH OF ELWOOD.

&&

AHOMANN
Local storm report, Jun 4, 7:20 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     6 N KOKOMO              40.56N 86.13W
06/04/2011  M60 MPH          HOWARD             IN   AMATEUR RADIO

            60 MPH GUST MEASURED AT 600 N AND 150 W...ON HOWARD AND
            MIAMI COUNTY LINE.

&&

AHOMANN
Local storm report, Jun 4, 7:22 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             KOKOMO                  40.48N 86.13W
06/04/2011  E1.00 INCH       HOWARD             IN   TRAINED SPOTTER

            SOUTHWEST KOKOMO...AT LINCOLN AND DIXON.

&&

AHOMANN
Local storm report, Jun 4, 7:24 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLOOD            ELWOOD                  40.28N 85.84W
06/04/2011                   MADISON            IN   EMERGENCY MNGR

            ROADWAYS AND PARKING LOTS FLOODED IN ELWOOD.

&&

AHOMANN
Local storm report, Jun 4, 7:25 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     ELWOOD                  40.28N 85.84W
06/04/2011                   MADISON            IN   EMERGENCY MNGR

            POWER LINES DOWN ON 500 N BETWEEN 800 W AND 900 W.

&&

AHOMANN
Local storm report, Jun 4, 7:28 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
728 PM EDT SAT JUN 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     5 SE FLORA              40.49N 86.46W
06/04/2011  E70 MPH          CARROLL            IN   TRAINED SPOTTER

            ESTIMATED WINDS OF 70 MPH WITH LIMBS DOWN AT 350 S AND
            300 E.

&&

AHOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:04 PM EDTSpecial Weather StatementINDClinton, Howard41 min
Jun 4, 5:10 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tipton50 min
Jun 4, 5:15 PM EDTSevere Thunderstorm WarningINDHoward, Tipton45 min
Jun 4, 5:45 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tipton60 min
Jun 4, 5:51 PM EDTSevere Thunderstorm WarningINDDelaware, Madison69 min
Jun 4, 6:14 PM EDTAreal Flood AdvisoryINDHoward, Tipton3 hr
Jun 4, 6:26 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe79 min
Jun 4, 6:40 PM EDTSevere Thunderstorm WarningINDClinton, Delaware, Howard, Madison, Randolph, Tipton95 min
Jun 4, 6:55 PM EDTTornado WarningINDCarroll, Clinton, Howard12 min
Jun 4, 6:59 PM EDTAreal Flood AdvisoryINDDelaware, Madison3 hr
Jun 4, 7:00 PM EDTAreal Flood AdvisoryINDDelaware, Madison3 hr
Jun 4, 7:10 PM EDTAreal Flood AdvisoryINDCarroll, Tippecanoe3 hr
Jun 4, 7:17 PM EDTFlash Flood WarningINDCarroll, Clinton, Delaware, Howard, Madison, Tipton6 hr
Jun 4, 7:26 PM EDTSevere Thunderstorm WarningINDClinton, Fountain, Tippecanoe, Warren49 min
Jun 4, 7:49 PM EDTSevere Thunderstorm WarningINDBoone, Fountain, Montgomery, Parke, Tippecanoe, Vermillion and 1 more41 min
Jun 4, 7:52 PM EDTSevere Thunderstorm WarningINDRandolph38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.